Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Jul 15, 2021, 4:54 PM CDT for Cloud County, Kansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 4:54 PM CDT (21:54 UTC)
- Expired
- Jul 15, 2021, 5:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Topeka, KS
County Cloud County, KS
The radar
The Topeka radar (KTWX), 123 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
814 WWUS83 KTOP 152154 SPSTOP Special Weather Statement National Weather Service Topeka KS 454 PM CDT Thu Jul 15 2021 KSZ020-152230- Cloud- 454 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLOUD COUNTY UNTIL 530 PM CDT... At 454 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Aurora, moving northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Aurora. LAT...LON 3931 9752 3934 9768 3949 9768 3946 9744 TIME...MOT...LOC 2154Z 203DEG 9KT 3937 9761 $$ Teefey
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:36 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 15, 3:36 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Topeka KS 336 PM CDT Thu Jul 15 2021 .DISCUSSION... Issued at 336 PM CDT Thu Jul 15 2021 Recent water vapor imagery showing moisture streaming ENE from the southern Rockies ahead of a mean trough from Quebec into the central Plains. Some smaller scale waves were rotating through the main trough, notably apparent in north-central Nebraska and in northeast Colorado. The synoptic boundary remains in north-central Kansas with isolated short-lived convection recently forming near it. Steadier precipitation continues in mainly east-central Kansas in association with a modest MCV with generally light to moderate with more robust convection just to the southeast where some insolation has resulted from a clearer day. Main challenge is the next 12 hours in timing and intensity of precipitation. Precipitation should continue to be at least scattered through the early evening for much of the area as the upstream waves approach. Best coverage earlier obviously in the southeast but patchy clearing in northern areas near the front has allowed form some destabilization. Instability and shear remain weak though a strong gust could still occur in a few storms. This area may even be more of an area to watch for stronger storms with temps till in the mid 70s in east-central Kansas and keeping instability in check, but the chance for impactful winds or any hail has become rather low. A few reports of funnel clouds have been received to the north and east of the area and with the boundary and decent near-surface CAPE, additional reports in mainly northern Kansas can't be ruled out. As for precipitation amounts, it's hard to expect anything more than isolated heavy totals in this setup though with additional storms forming near where heavy rain occurred earlier today and ongoing training precip to the south, will keep the Flash Flood Watch going. The large-scale upper trough axis exits Friday morning with the front passing through a bit ahead of this so will keep some small precip chances in southeastern areas into Friday. The other possible impactful weather is possible fog development tonight in a damp, recently wetted boundary layer with little wind. Although most guidance brings stratus in through the night, have included some fog in northern and central counties. Some residual moisture continues to be progged to linger in mainly western areas into the weekend as additional waves move southeast as the upper ridge amplifies in the western states. This keeps some precip mention for at least the west for much of the weekend though rainfall should not be persistent or storms terribly strong. The upper ridge nudges east into the northern Plains with a better push of drier air into the region into the mid week for a drier forecast. Temperatures should remain close to normal. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1244 PM CDT Thu Jul 15 2021 Terminals may remain on the northern edge of the main area of precipitation as it moves ENE over the next several hours but did keep a tempo for some precip for a few hours. Cigs may be able to rise to VFR outside of the precip for a few hours but deteriorating conditions are expected overnight in light winds and a wet boundary layer. && .TOP WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM CDT this evening for KSZ021>024- 026-035>040-054>056-058-059. && DISCUSSION...65 AVIATION...65
Hazardous weather outlook, Jul 15, 3:39 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 339 PM CDT Thu Jul 15 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-162045- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 339 PM CDT Thu Jul 15 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. At least scattered showers and isolated thunderstorms will continue into the evening. Additional moderate to heavy rainfall occur which could lead to flash flooding, especially where heavy rains fell earlier today. The Flash Flood Watch continues for much of the area into the late evening. Severe weather is not expected with these thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Jul 15, 3:28 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Topeka KS
328 PM CDT Thu Jul 15 2021
KSZ008-152100-
Republic-
328 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN REPUBLIC COUNTY UNTIL
400 PM CDT...
At 324 PM CDT, Doppler Radar was tracking a thunderstorm that is
capable of producing a funnel cloud. Current conditions make it
unlikely that any funnel cloud will lower to the ground or do any
damage. However, people should remain alert and move to a safe place
if a funnel cloud approaches. Please report funnel clouds to the
National Weather Service.
Locations impacted include...
Republic and Munden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4000 9746 3991 9741 3982 9788 3998 9793
4000 9793
TIME...MOT...LOC 2024Z 239DEG 13KT 3996 9767
TeefeySpecial weather statement, Jul 15, 4:06 PM CDT, 48 minutes before
Special Weather Statement National Weather Service Topeka KS 406 PM CDT Thu Jul 15 2021 KSZ008-152130- Republic- 406 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN REPUBLIC COUNTY UNTIL 430 PM CDT... At 404 PM CDT, Doppler Radar was tracking a thunderstorm that is capable of producing a funnel cloud. Current conditions make it unlikely that any funnel cloud will lower to the ground or do any damage. However, people should remain alert and move to a safe place if a funnel cloud approaches. Please report funnel clouds to the National Weather Service. This storm could also be producing wind gusts to 40 mph or greater and small hail. Locations impacted include... Republic and Munden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4000 9754 3986 9754 3983 9793 4000 9793 TIME...MOT...LOC 2104Z 255DEG 7KT 3992 9778 Teefey
Special weather statement, Jul 15, 4:54 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Topeka KS 454 PM CDT Thu Jul 15 2021 KSZ020-152230- Cloud- 454 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLOUD COUNTY UNTIL 530 PM CDT... At 454 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Aurora, moving northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Aurora. LAT...LON 3931 9752 3934 9768 3949 9768 3946 9744 TIME...MOT...LOC 2154Z 203DEG 9KT 3937 9761 Teefey
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 12:20 AM CDT | Areal Flood Advisory | TOP | Clay, Cloud, Ottawa, Riley | 4 hr |
| Jul 15, 12:33 AM CDT | Flash Flood Warning | TOP | Clay, Cloud, Riley | 3 hr |
| Jul 15, 2:19 AM CDT | Flash Flood Warning | TOP | Clay, Dickinson, Geary, Pottawatomie, Riley | 4 hr |
| Jul 15, 3:27 AM CDT | Areal Flood Warning | TOP | Clay, Cloud, Riley | 6 hr |
| Jul 15, 3:31 AM CDT | Flash Flood Watch | TOP | Anderson, Clay, Coffey, Dickinson, Douglas, Franklin and 10 more | 16 hr |
| Jul 15, 3:46 AM CDT | Areal Flood Advisory | TOP | Dickinson, Geary, Morris, Wabaunsee | 4 hr |
| Jul 15, 6:08 AM CDT | Areal Flood Warning | TOP | Clay, Dickinson, Geary, Pottawatomie, Riley | 3 hr |
| Jul 15, 7:34 AM CDT | River Flood Warning | TOP | Riley | 15 hr |
| Jul 15, 9:05 AM CDT | Flash Flood Warning | TOP | Clay, Geary, Riley | 4 hr |
| Jul 15, 9:53 AM CDT | Areal Flood Advisory | TOP | Pottawatomie, Riley | 3 hr |
| Jul 15, 3:28 PM CDT | Special Weather Statement | TOP | Republic | 32 min |
| Jul 15, 4:06 PM CDT | Special Weather Statement | TOP | Republic | 24 min |
| Jul 15, 4:48 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 27 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.